U.S. doctors online nowAsk doctors free
Idaho Falls, ID
A 24-year-old male asked:

I took too much ritalin (methylphenidate) this morning and now i v been feeling extreme sadness and anxiety all day.i can't take it. will my clonazapam help me?

2 doctor answers5 doctors weighed in
Dr. AUSTINA CHO
Psychiatry 28 years experience
It may.: Your Clonazepam may help for your anxiety, but i wouldn't use it on a routine basis when you take too much ritalin. You may want to discuss other tx options w/ your dr for adhd or depression. Non stimulants like wellbutrin (bupropion) ; strattera may help for adhd ; they are non habit-forming. Stimulants can increase anxiety. Caffeine may also help, but it can raise anxiety as well, so drink in moderation.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Louis Cooper
Pediatrics 50 years experience
Depending on your dose taken, your doctor may want you to be seen promptly, maybe to an ER. Do not take chances.
Apr 6, 2014
Dr. Pamela Pappas
Psychiatry 44 years experience
Lamictal too?: I notice that you're also on Lamictal -- is this for bipolar disorder? If so, you really need to contact your physician (a psychiatrist?) asap. Your clonazapam may help your anxiety, but it won't help your mood issues. The other question is why you took "too much" ritalin (methylphenidate)? Ritalin (methylphenidate) can make you more anxious, and in some cases destabilize mood. All this adds up to: please call your doctor asap.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 16, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.